Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 20, NWS Honolulu, HI

April 2, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Apr 2, 2007, 3:31 AM HST for Hawaii County, Hawaii. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2007, 3:31 AM HST (13:31 UTC)
Expired
Apr 2, 2007, 11:09 PM HST
In force
20 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 021331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST MON APR 2 2007

HIZ028-030145-
/O.CAN.PHFO.HW.W.0007.000000T0000Z-070402T1600Z/
/O.NEW.PHFO.WI.Y.0020.070402T1331Z-070403T0400Z/
BIG ISLAND SUMMITS-
331 AM HST MON APR 2 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON.

WEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE
THROUGH THIS AFTERNOON.

MOTORISTS SHOULD USE EXTRA CAUTION SINCE THESE STRONG WINDS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

HOUSTON
2 follow-up statements
000 
WWHW70 PHFO 030130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST MON APR 2 2007

HIZ028-031000-
/O.EXT.PHFO.WI.Y.0020.000000T0000Z-070403T1000Z/
BIG ISLAND SUMMITS-
330 PM HST MON APR 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE
THROUGH THIS EVENING.

MOTORISTS SHOULD USE EXTRA CAUTION SINCE THESE STRONG WINDS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MORRISON
000 
WWHW70 PHFO 030909
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1109 PM HST MON APR 2 2007

HIZ028-031015-
/O.CAN.PHFO.WI.Y.0020.000000T0000Z-070403T1000Z/
BIG ISLAND SUMMITS-
1109 PM HST MON APR 2 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WIND OBSERVATIONS FROM THE SUMMITS INDICATE THE SUSTAINED WIND
SPEEDS HAVE DROPPED BELOW 30 MPH TONIGHT.

$$

HOUSTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:45 PM HST, 6 hours 46 minutes earlier.

Area forecast discussion, Apr 1, 8:45 PM HST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
845 PM HST SUN APR 1 2007

.SYNOPSIS...HIGH PRESSURE BUILDING IN NORTHWEST OF KAUAI WILL
PRODUCE A BRIEF PERIOD OF LIGHT TO MODERATE NORTHEAST WINDS THROUGH
TUESDAY. HOWEVER...BY WEDNESDAY A SURFACE RIDGE WILL BE IN THE
VICINITY OF THE HAWAIIAN ISLANDS. OUR WINDS WILL BE LIGHT
AGAIN...WITH DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES FROM
WEDNESDAY THROUGH FRIDAY.

&&

.DISCUSSION...RADAR REFLECTIVITIES...SATELLITE IMAGERY...RAIN GAGES
AND SPOTTER REPORTS INDICATED BRIEF HEAVY DOWNPOURS OF AT LEAST ONE
INCH ALONG PARTS OF WINDWARD WESTERN MAUI. THE WAILUKU GAGE REPORTED
1.31 INCHES OF RAIN THROUGH 800 PM HST. THIS PRECIPITATION PRODUCED
SOME PONDING ON ROADS AND REDUCED VISIBILITIES DURING THE PAST
COUPLE OF HOURS. NO FLOODING WAS REPORTED. MOST OF THE HEAVIER
SHOWERS APPEARED TO HAVE PROGRESSED SOUTHEAST TO THE NORTH CENTRAL
VALLEY. THESE SHOWERS HAVE DIMINISHED IN COVERAGE AND INTENSITY
DURING THE PAST HALF HOUR. WILL KEEP A CLOSE EYE ON MAUI AND THE BIG
ISLAND IN CASE THERE IS ANY MORE HEAVY RAIN.

ELSEWHERE...STRONG WINDS CONTINUE ON THE BIG ISLAND SUMMITS. WILL
MONITOR THE WINDS THERE OVERNIGHT TO DETERMINE IF THE WARNING NEEDS
TO BE EXTENDED...OR IF IT NEEDS TO BE DOWNGRADED TO A WIND ADVISORY.

THINGS APPEAR TO BE MOSTLY ON TRACK WITH THE FORECAST TONIGHT. MADE
A SLIGHT ADJUSTMENT AND SENT AN UPDATE OF THE GRIDDED SKY...POP...
WEATHER AND QPF PRODUCTS. ALSO UPDATED THE ISLAND ZONE TEXT PRODUCT.

&&

.PREV DISCUSSION ISSUED AT 353 PM HST...A WEAK BAND OF SHOWERS
CONTINUES ITS SLOW MARCH DOWN THE ISLAND CHAIN. THE BAND IS
CURRENTLY MOVING OVER THE KAIWI CHANNEL WITH THE FRONT EDGE PUSHING
INTO MOLOKAI WITH THE BACK EDGE STILL AFFECTING WINDWARD OAHU. THE
AREA HIT HARDEST BY RAIN TODAY WAS WAIMANALO WITH THE GAGE REPORTING
0.85 INCHES FALLING BETWEEN 11 AM AND 2 PM. WINDWARD BIG ISLAND ALSO
SAW SPOTTY SHOWERS THIS AFTERNOON WITH GLENWOOD RECEIVING A HALF
INCH AND LAUPAHOEHOE CLOCKING IN WITH 0.36 INCH. THESE SHOWERS ON
THE BIG ISLAND WERE DUE TO SEA BREEZE CONVERGENCE RATHER THAN THE
BAND OF SHOWERS AFFECTING OAHU. WINDS BEHIND THE BAND ARE BETWEEN 15
AND 20 MPH OUT OF THE NORTH AND ARE USHERING IN DRY AIR AS EVIDENT
IN LIHUE DEW POINT TEMPERATURE OF 57 DEGREES.

WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN STRONG THIS AFTERNOON WITH
AN UPPER LEVEL TROUGH OVER MAUI COUNTY. THE HIGH WINDS ARE EXPECTED
TO CONTINUE THROUGH TONIGHT AND BEGIN TO DIMINISH IN THE EARLY
MORNING AS THE TROUGH PASSES BY THE BIG ISLAND.

THE NORTHERLY WINDS AT THE SURFACE ARE ASSOCIATED WITH A HIGH
PRESSURE FAR NORTHWEST OF KAUAI WHICH WILL MOVE CLOSER TO THE
STATE MONDAY AND BRING MODERATE NORTHEAST TRADES. TUESDAY...THE
HIGH WILL MOVE SOUTHWARD...PLACING THE RIDGE OVER THE STATE BY
THURSDAY. THE RESULT WILL BE A RETURN TO LIGHT OR NO TRADES WITH
LAND AND SEA BREEZES DOMINATING THE WIND PATTERN OVER THE SECOND
HALF OF THE WEEK AND INTO NEXT WEEKEND. THE ATMOSPHERE WILL BE
QUITE STABLE AND MOISTURE LIMITED...THUS EXPECT NO MORE THAN
ISOLATED LIGHT AFTERNOON SHOWERS OVER INTERIOR AREAS FROM
WEDNESDAY THROUGH SATURDAY. NIGHTS AND MORNINGS WILL BE MOSTLY
CLEAR.

&&

.MARINE...A STORM SYSTEM OVER THE PACIFIC OCEAN FAR NORTHWEST OF
HAWAII WILL SEND A LARGE SWELL TOWARD THE ISLANDS BY MID-WEEK. THIS
NORTHWEST SWELL WILL LIKELY PRODUCE SURF NEAR THE HIGH SURF ADVISORY
THRESHOLD ALONG NORTH AND WEST FACING SHORES OF MOST OF THE SMALLER
HAWAIIAN ISLANDS BY LATE WEDNESDAY. THIS SWELL SHOULD CONTINUE
THROUGH FRIDAY...AND SHOULD GRADUALLY DECLINE SATURDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM HST MONDAY FOR BIG ISLAND SUMMITS.

&&

DISCUSSION...HOUSTON
PREV DISCUSSION...MORRISON
MARINE...HOUSTON

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.